Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 198, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 23, 1995, 4:54 PM CDT for Ford County, Kansas. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1995, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 23, 1995, 5:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ford County, KS
The radar
The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 232156 RRA SVRDDC KSC057-232245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 454 PM CDT SUN JUL 23 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHERN FORD COUNTY AT 450 PM CDT...DOPPLER RADAR SHOWED A PAIR OF SEVERE THUNDERSTORMS IN SOUTHERN FORD COUNTY. THE FIRST WAS 17 MILES SOUTHEAST OF DODGE CITY OR JUST NORTH OF HIGHWAY 54 BETWEEN BLOOM AND KINGSDOWN. THE SECOND WAS 15 MILES SOUTH OF DODGE CITY ON THE WEST EDGE OF HIGHWAY 283. THESE STORMS WERE MOVING EAST AT AROUND 5 MILES AN HOUR AND WILL BE OVER OPEN COUNTRY ALONG AND NORTH OF HIGHWAY 54 THROUGH 530 PM CDT. IF YOU LIVE IN RURAL SOUTHERN FORD COUNTY YOU SHOULD SEEK SHELTER NOW FROM THESE DANGEROUS STORMS. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:23 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 23, 3:23 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT SUN JUL 23 1995 MAIN PROBLEM IS ONSET OF TRW THIS EVENING. AN AREA OF TRW WHICH DEVELOPED EARLIER IN STAFFORD COUNTY HAS ALREADY MOVED EAST AND DISSIPATED LEAVING A LARGE OUTFLOW BOUNDARY JUST EAST OF DODGE. LATEST SFC ANAL SHOWS A WEAK COLD FRONT JUST NORTH OF THE KANSAS/OKLAHOMA BORDER IN THE VICINITY OF A PERSISTANT BOUNDARY ON DDC/S 88D REFLECTIVITY LOOP. THE LATEST SSW SHOWS A LINE OF CONVERGENCE JUST EAST OF DDC/S CWA. THE 5M(V,A) SHOWS A VORT MAX OVER SW COLORADO/NORTHWEST NEW MEXICO AND THE SAT IMAGERY SHOWS AN AREA OF TRW FORMING IN THE SAME AREA. IN ADDITION...THIS MORNING/S DDC SOUNDING WHEN MODIFIED GIVES LI IN THE MINUS 10 RANGE AND CAPES IN THE 3700 RANGE. ALL THIS SUGGESTS THAT DDC/S CWA IS PRIMED FOR TRW THIS EVENING AND TONIGHT. HOWEVER...THE SSC SHOWS A 3-4C CAP OVER DDC/S CWA AND THIS MAY HAVE PLAYED A MAJOR ROLE IN DISSIPATING THE TRW WHICH DEVELOPED EARLIER IN STAFFORD COUNTY THIS AFTERNOON. THE MODELS AGREE IN MOVING A SHORT WAVE AND VORT LOBE OVER DDC/S CWA TONIGHT AND TOMORROW. THIS VORT MAX IS AIDED BY WEAK UPWARD UVV AND WARM AIR ADVECTION. HOWEVER...THE VORT MAX IS PROGGED TO MOVE OVER CENTRAL OKLAHOMA MID DAY MONDAY WHICH IMPLIES NVA OVER DDC/S CWA AND AN END TO TRW OVER THE WESTERN AND CENTRAL PORTIONS OF DDC/S CWA BY MID DAY MONDAY. BELL
In the hours before
Special weather statement, Jul 23, 11:00 AM CDT, 5 hours 54 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-240000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1100 AM CDT SUN JUL 23 1995 SYNOPSIS: THUNDERSTORMS ARE LIKELY OVER SOUTHWEST KANSAS FROM MID AFTERNOON THROUGH MONDAY MORNING. SINCE SOME OF THESE STORMS MAY BE SEVERE...SPOTTERS MAY BE NEEDED FROM LATE THIS AFTERNOON INTO MONDAY MORNING. BELL
Special weather statement, Jul 23, 11:02 AM CDT, 5 hours 52 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-240000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1100 AM CDT SUN JUL 23 1995 SYNOPSIS: THUNDERSTORMS ARE LIKELY OVE R SOUTHWEST KANSAS FROM MID AFTERNOON THROUGH MONDAY MORNING. SINCE SOME OF THESE STORMS MAY BE SEVERE...SPOTTERS MAY BE NEEDED FROM LATE THIS AFTERNOON INTO MONDAY MORNING. BELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:29 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 31 min |
| Jul 23, 5:44 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 48 min |
| Jul 23, 5:53 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 37 min |
| Jul 23, 6:45 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 45 min |
| Jul 23, 6:55 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.